MAUDE Adverse Event Report: INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that a hermetic lumbar catheter (ins5010) was positioning to the patient, and after having easily identified the subdural space, the guide wire was inserted (after having adequately lubricated it with saline solution to allow for better sliding).The progression was fluid, the metal needle was removed, and extraction began with one hand while holding the catheter firmly with the other hand.There was resistance with the catheter curling in the distal part.Upon removal of the entire catheter, a breakage of the catheter spindle itself was evident.The spindle appears to be made of several intertwined wires of which one apex seemed to be untwisted and cut.The spindle was; however, intact and in the final part.No lesions or abnormal leaks of liquor from the catheter itself was noticed.Additional information received as follows: ¿ no patient injured.¿ increase of surgery time :1 hour.¿ product is lost, so they do not know lot/deadline and they will not return the catheter.¿ the patient had no lesions due to the problem and the surgery was not delayed.They had to reposition a new catheter though.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.Additional information was received as follows: what was used to flushed the drain? physiologic solution.Was there any anatomical feature, condition, and/or anomaly that could make difficult the guidewire removal? none.Was the tuohy needle remove prior to removing the guidewire? tuohy needle removed before guidewire.Was the guidewire wrapped around hand or fingers when retrieving it (to get a better hold or grip of the wire)? wrapped around hand.Investigation findings: failure analysis - the reported unit has not been received for evaluation and the device history record (dhr) review was not possible since the product lot number was reported.However, photos were provided where the frayed guidewire can be observed.As a result, the complaint is considered confirmed.Root cause - the guidewire was confirmed to be frayed.Due to confirmed complaints related to unraveled guidewires, a scar was issued to obtain an in-depth evaluation from the supplier to identify a potential root cause for the reported guidewire breakages and actions that can prevent or reduce the recurrence of the reported condition.The supplier¿s final report did not identify any manufacturing issues.However, the supplier reported that the user should not bend the wire; for example, wrapping the guidewire around the hand or fingers when removing the guidewire since this action could create a force on the distal weld exceeding 2.75 lbs., causing the observed breakage at the distal weld and the guidewire to unravel/stretch.Additional information provided confirmed that there were no anatomical features in the patient that could have made it difficult to remove the guidewire, that the tuohy needle was removed prior to the removal of the guidewire, and that the guidewire was wrapped around the fingers for a better grip.As a result of events like the one herein, change control was implemented to update the product ifu to include cautions that advise the user to not bend the guidewire to prevent unraveling of the guidewire.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22061224
Report Number2648988-2025-00017
Device Sequence Number18259927
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown